Alert archive / Utah / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 26, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 7, 2016, 12:33 PM MDT for Duchesne County, Utah. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 12:33 PM MDT (18:33 UTC)
- Expired
- Aug 7, 2016, 1:00 PM MDT
- In force
- 27 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Duchesne County, UT
The radar
The Grand Junction radar (KGJX), 209 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 2387 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756
WUUS55 KSLC 071833
SVRSLC
UTC013-071900-
/O.NEW.KSLC.SV.W.0026.160807T1833Z-160807T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1233 PM MDT SUN AUG 7 2016
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL DUCHESNE COUNTY IN UTAH...
* UNTIL 100 PM MDT
* AT 1232 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF MYTON...OR 8
MILES WEST OF ROOSEVELT...AND MOVING EAST NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROOSEVELT...ARCADIA...CEDARVIEW...UPALCO AND NEOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4018 11021 4027 11027 4046 10998 4032 10997
4023 10997 4022 10998
TIME...MOT...LOC 1832Z 244DEG 21KT 4027 11015
$$
GM2 follow-up statements
813
WWUS55 KSLC 071845
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1245 PM MDT SUN AUG 7 2016
UTC013-071900-
/O.CON.KSLC.SV.W.0026.000000T0000Z-160807T1900Z/
DUCHESNE UT-
1245 PM MDT SUN AUG 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM MDT
FOR EAST CENTRAL DUCHESNE COUNTY...
AT 1245 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ROOSEVELT...MOVING NORTHEAST
AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
ROOSEVELT...CEDARVIEW AND NEOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4024 11014 4032 11019 4046 10998 4032 10997
4023 10997 4022 10998
TIME...MOT...LOC 1845Z 244DEG 21KT 4030 11006
$$
GM117
WWUS55 KSLC 071859
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1259 PM MDT SUN AUG 7 2016
UTC013-071906-
/O.EXP.KSLC.SV.W.0026.000000T0000Z-160807T1900Z/
DUCHESNE UT-
1259 PM MDT SUN AUG 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUCHESNE COUNTY
WILL EXPIRE AT 100 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND IS EXITING THE WARNED AREA...THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER HAIL TO NICKLE SIZE AND GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4024 11014 4032 11019 4046 10998 4032 10997
4023 10997 4022 10998
TIME...MOT...LOC 1854Z 244DEG 21KT 4030 11006
$$
GMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 10:28 AM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 7, 10:28 AM MDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1028 AM MDT SUN AUG 7 2016 .SYNOPSIS...An increasingly strong southwest flow aloft beginning today will bring much drier air to the region early this week. Monsoon moisture is expected again Wednesday and Thursday. && .SHORT TERM (Through Tonight)... Infrared satellite imagery this morning shows a circulation center moving into the Washington coast, with broad cyclonic flow extending inland to Idaho and indicating the presence of a longwave trough in the area. Upstream of that trough, convective activity stretches from southern Utah northern to Montana. Water vapor imagery shows a very dry air mass aloft crossing the Great Basin into Utah, though surface observations still show dewpoints in the 45 to 60 degree range across Utah. The morning sounding at SLC shows the higher dewpoints mostly confined near the surface, while the driest air is elevated above 500mb. Also, it shows modestly steep lapse rates up to 500mb with up nearly 1000 J/kg of CAPE, depending on the analysis method. Meanwhile, the SPC mesoanalysis shows 500-1000 J/kg mixed-layer CAPE across northern Utah this morning, and around 35 kts of effective bulk shear. Lastly, models depict a 500MB shortwave trough upstream crossing northern NV. Area radars show scattered convective activity this morning across generally the northern half of Utah and into southwest Wyoming. Considering all this, expecting isolated to scattered thunderstorms across most of the forecast area today, with the only exception perhaps being the West Deserts and Utah's Dixie as drier air moves into those regions by this afternoon. Not expecting flash flood impacts today given the relatively quick storm motion. Instead, main threats look to be small hail and gusty outflow winds, with some isolated cells potentially capable of larger hail. Convection should decay and make its way towards the Green River by Monday morning. No major changes to the forecast this morning which is on track. .PREVIOUS DISCUSSION...ISSUED 250AM MDT... Aside from a couple showers near the Uinta mountains, not seeing any potential for convection Monday. Many areas will see gusty south winds today as the wave nears. Otherwise warmer Monday. .LONG TERM (AFTER 12Z TUESDAY)... Southwest flow continues to increase Tuesday as a Pacific Northwest trough tracks eastward. This will result in some gusty winds, primarily over western Utah, with drier air continuing to make its way into the forecast area from the west. A few showers and thunderstorms may pop up over eastern Utah, but otherwise the threat of convection looks low. The trough is expected to split Tuesday, with the stronger upper branch tracking north of the area through Idaho and Montana before entering south central Canada late Wednesday. Guidance has been trending stronger with the southern branch, however, which global models indicate will move across Utah and southwest Wyoming Wednesday afternoon through Thursday. Ahead of the system, the flow aloft is progged to shift to a more southerly direction on Wednesday, allowing some monsoonal moisture to come up. Latest GFS is a bit more bullish with the influx of moisture, spreading it across much of the area, which the EC keeps it focused over southern and eastern Utah. Regardless, have bumped POPs upward for Wednesday and Thursday based on these trends. Have also lowered temps a bit during that period as the models are indicating more cloud cover and a bit more cold air with the front with the last couple of runs. Behind the front, strong high pressure is expected to return for Friday through the weekend. This will result in a quick warming trend in temperature with dry conditions and light winds through day 7. && .AVIATION...South/Southeast winds are likely to be maintained at the SLC terminal for the remainder of the period, and these winds will likely gust over AWW criteria at times. Showers and occasional Tstorms will intermittently impact the terminal until around 23-01Z. && .FIRE WEATHER... Red Flag Warning remains in effect this afternoon and evening for wind and RH across zones 478 and 492. Yesterday's ERC values were above the 90th percentile for several stations across northern Utah, while most stations across southern Utah have dropped below the 50th percentile. Critical fire weather conditions will develop across northwest and west central Utah today as gusty winds combine with low RH values. These conditions may continue across west central Utah through Tuesday. Drying and warming continues through Tuesday. Monsoon moisture moves in Wednesday and Thursday, cooling temperatures and raising RH values, though near the Nevada border this moistening may not be sufficient to raise RH values above critical thresholds. && .SLC Watches/Warnings/Advisories... UT...Red Flag Warning until 9 PM MDT this evening for UTZ478-492. WY...None. && SHORT TERM...Van Cleave AVIATION...Carr For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Aug 7, 2:48 AM MDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 248 AM MDT SUN AUG 7 2016 UTZ001>016-019>021-517-518-WYZ021-081300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 248 AM MDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY MAINLY OVER THE MOUNTAINS AND EASTERN VALLEYS. SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS NORTHWEST AND WEST-CENTRAL UTAH DUE TO THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY AND CRITICALLY DRY FUELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AND TUESDAY ACROSS NORTHWEST AND WEST-CENTRAL UTAH DUE TO THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY AND CRITICALLY DRY FUELS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE NEXT SURGE IN MONSOON MOISTURE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Aug 7, 10:59 AM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1059 AM MDT SUN AUG 7 2016
UTZ007-071745-
WASATCH MOUNTAINS I-80 NORTH UT-
1059 AM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RICH AND EASTERN CACHE
COUNTIES UNTIL 1145 AM MDT...
AT 1058 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF LAKETOWN...MOVING NORTHEAST
AT 35 MPH.
PEA SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...BEAR LAKE
LAKETOWN...GARDEN CITY...GARDEN...LAKOTA...
PICKELVILLE AND MEADOWVILLE.
THOSE RECREATING AT BEAR LAKE ARE IN THE PATH OF THIS STORM AND
SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
IF ON OR NEAR BEAR LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4182 11105 4149 11157 4179 11168 4200 11146
4200 11105
TIME...MOT...LOC 1658Z 226DEG 37KT 4173 11149
GMThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:30 PM MDT | Special Weather Statement | SLC | Davis | 15 min |
| Aug 6, 9:30 PM MDT | Red Flag Warning | SLC | Box Elder, Davis, Juab, Millard, Salt Lake, Sanpete and 2 more | 24 hr |
| Aug 7, 10:59 AM MDT | Special Weather Statement | SLC | Rich | 46 min |
| Aug 7, 3:06 PM MDT | Fire Weather Watch | SLC | Box Elder, Davis, Salt Lake, Tooele, Utah | 24 hr |
| Aug 7, 3:53 PM MDT | Special Weather Statement | SLC | Rich | 22 min |
| Aug 7, 4:03 PM MDT | Special Weather Statement | SLC | Carbon | 27 min |
| Aug 7, 5:06 PM MDT | Special Weather Statement | SLC | Rich | 24 min |
| Aug 7, 5:13 PM MDT | Severe Thunderstorm Warning | SLC | Rich, Summit | 32 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.